MAUDE Adverse Event Report: APPLIED MEDICAL RESOURCES C8XX2CE, GELPORT 120MM; LAPAROSCOPE, GENERAL & PLASTIC SURGERY

APPLIED MEDICAL RESOURCES C8XX2CE, GELPORT 120MM; LAPAROSCOPE, GENERAL & PLASTIC SURGERY
Model Number C8XX2CE
Medical Device Problem Code Material Split, Cut or Torn (4008)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 03/31/2022
Type of Reportable Event Malfunction
Event or Problem Description
Procedure performed: kidney transplant.Event description: the professor [name] of medical center used the device for the kidney transplant.The vinyl part of the product was torn.There was no health change.The surgery was replaced with a new device.Product is available for return.Additional information received via email 14apr2022 from applied medical operation supervisor: the tear occurred at the beginning of the processer.The nurse found that the vinyl of alexis was torn, so the ring part of the gelport did not join together with alexis.No trocars/instruments were placed directly through the gelport.The gelseal cap removed to perform anastomosis.No images are available because the torn alexis was thrown away by nurse when they found the product's flaw.Type of intervention: the surgery was replaced with a new device.Patient status: there was no problem with the patient.
 
Additional Manufacturer Narrative
The event device is anticipated to be returned to applied medical for evaluation.A follow-up report will be provided upon completion of the investigation.
 
Additional Manufacturer Narrative
The alexis of the event unit was not returned to applied medical for evaluation.As the event unit was not returned, applied medical is unable to determine if the event unit exhibited any non-conformances that could have contributed to the reported event.In the absence of the event unit, it is difficult to determine if the reported event was caused by a manufacturing non-conformance or circumstantial factors at the time of use.Applied medical has reviewed the details surrounding the event and is unable to determine the exact root cause of the event.The probability and criticality of harm resulting from this failure have been evaluated and were found to be at an acceptable level.
 
Event or Problem Description
Procedure performed: kidney transplant.Event description: the professor [name] of medical center used the device for the kidney transplant.The vinyl part of the product was torn.There was no health change.The surgery was replaced with a new device.Product is available for return.Additional information received via email 14apr2022 from applied medical operation supervisor: the tear occurred at the beginning of the procesure.The nurse found that the vinyl of alexis was torn, so the ring part of the gelport did not join together with alexis.No trocars/instruments were placed directly through the gelport.The gelseal cap removed to perform anastomosis.No images are available because the torn alexis was thrown away by nurse when they found the product's flaw.Type of intervention: the surgery was replaced with a new device.Patient status: there was no problem with the patient.

Brand Name
C8XX2CE, GELPORT 120MM
Common Device Name
LAPAROSCOPE, GENERAL & PLASTIC SURGERY
Manufacturer (Section D)
APPLIED MEDICAL RESOURCES
22872 avenida empresa
rancho santa margarita CA 92688
Manufacturer Contact
aaron fulcher
22872 avenida empresa
rancho santa margarita, CA 92688
9497135765
MDR Report Key14221824
Report Number2027111-2022-00579
Device Sequence Number5308683
Product Code GCJ
UDI-Device Identifier20607915123905
UDI-Public(01)20607915123905(17)231130(30)01(10)1405744
Combination Product (Y/N)N
Initial Reporter CountryKS
PMA/510(K) Number
K014047
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,User Facility,Company Representative
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 08/23/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date11/30/2023
Device Model NumberC8XX2CE
Device Catalogue Number700314609
Device Lot Number1405744
Was Device Available for Evaluation? Device Returned to Manufacturer
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/01/2022
Supplement Date Received by Manufacturer04/01/2022
Initial Report FDA Received Date04/27/2022
Supplement Report FDA Received Date08/23/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured01/07/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Unknown
Patient Sequence Number1
Patient SexUnknown